MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 2 X 24"(60CM) 7-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUTURE 2 X 24"(60CM) 7-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number EPM8747
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cabg procedure on (b)(6) 2023 and suture was used.The problem of pulling off suture needle happened in the surgery.Changed another one to complete the surgery.There is no report on patient's injury.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: when did the needle detach/pull off from the suture (in the package, during removal from the package, during handling before use on patient or during use on the patient)? a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Related medwatch reports: 2210968-2023-08159.
 
Additional Manufacturer Narrative
S/w version = unknown.Retainer ring = black.Case type = ngp.Patient returned pump for an alleged flashing medtronic logo, e/a alarm unspecified, pump error 35, critical pump error (open book image) and exposed to moisture observed on (b)(6) 2023.Pump received with flashing medtronic logo.Unable to perform the displacement test, rewind test, prime/seating test, basic occlusion test, force sensor test, occlusion test, sleep current test, active current test and self test due to flashing medtronic logo.Unable to download history files and traces using thump due to flashing medtronic logo.Pump was cut open to perform visual inspection and found moisture damage on the pcba 1, pcba 2, force sensor, motor and keypad flex tail.Test p-cap and reservoir locked properly into reservoir compartment during testing.The following were noted during visual inspection: cracked case corner of the belt clip rails near the battery compartment, cracked battery tube threads, broken belt clip rails, pillowing keypad overlay and cracked select button keypad overlay.Flashing medtronic logo was confirmed during analysis due to moisture damage on the electronic assembly.Pump failed to download history files and traces due to moisture damage on the electronic assembly.Exposed to moisture confirmed on pcba 1, pcba 2, force sensor, motor and keypad flex tail.Unable to confirm pump error 35 and critical pump error (open book image) due to flashing medtronic logo.E/a alarm unspecified confirmed due to flashing medtronic logo.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
PROLENE SUTURE 2 X 24"(60CM) 7-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18004240
Report Number2210968-2023-08158
Device Sequence Number6642864
Product Code GAW
UDI-Device Identifier10705031203693
UDI-Public10705031203693
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEPM8747
Device Lot NumberSJBEZA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer11/08/2023
Initial Report FDA Received Date10/25/2023
Supplement Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown